Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The order bidual of almost $ f$-algebras and $ d$-algebras


Authors: S. J. Bernau and C. B. Huijsmans
Journal: Trans. Amer. Math. Soc. 347 (1995), 4259-4275
MSC: Primary 46H05; Secondary 46A40, 46B42
DOI: https://doi.org/10.1090/S0002-9947-1995-1308002-0
MathSciNet review: 1308002
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown in this paper that the second order dual $ A''$ of an Archimedean (almost) $ f$-algebra $ A$, equipped with the Arens multiplication, is again an (almost) $ f$-algebra. Also, the order continuous bidual $ (A')_n'$ of an Archimedean $ d$-algebra $ A$ is a $ d$-algebra. Moreover, if the $ d$-algebra $ A$ is commutative or has positive squares, then $ A''$ is again a $ d$-algebra.


References [Enhancements On Off] (What's this?)

  • [1] C. D. Aliprantis and O. Burkinshaw, Positive operators, Academic Press, Orlando, FL, 1985. MR 809372 (87h:47086)
  • [2] R. Arens, Operations induced in function classes, Monatsh. Math. 55 (1951), 1-19. MR 0044109 (13:372b)
  • [3] -, The adjoint of a bilinear operation, Proc. Amer. Math. Soc. 2 (1951), 839-848. MR 0045941 (13:659f)
  • [4] S. J. Bernau and C. B. Huijsmans, Almost $ f$-algebras and $ d$-algebras, Math. Proc. Cambridge Philos. Soc. 107 (1990), 287-308. MR 1027782 (91c:46071)
  • [5] C. B. Huijsmans, The order bidual of lattice ordered algebras. II, J. Operator Theory 22 (1989), 277-290. MR 1043728 (91d:46061)
  • [6] -, Lattice ordered algebras and $ f$-algebras: A survey, Studies in Economic Theory 2, Positive Operators, Riesz Spaces and Economics (C. D. Aliprantis, K. C. Border and W. A. J. Luxemburg, eds.), Springer, Berlin, 1991, pp. 151-169.
  • [7] C. B. Huijsmans and B. de Pagter, The order bidual of lattice ordered algebras, J. Funct. Anal. 59 (1984), 41-64. MR 763776 (86d:46043)
  • [8] W. A. J. Luxemburg, Notes on Banach function spaces. XVa, Indag. Math. 27 (1965), 415-429. MR 0188768 (32:6202c)
  • [9] W. A. J. Luxemburg and A. C. Zaanen, Riesz spaces. I, North-Holland, Amsterdam, 1971.
  • [10] P. Meyer-Nieberg, Banach lattices, Universitext, Springer, Berlin, 1991. MR 1128093 (93f:46025)
  • [11] E. Scheffold, Der Bidual von $ F$-Banachverbandsalgebren, Acta Sci. Math. 55 (1991), 167-179. MR 1124955 (92h:46027)
  • [12] -, Ueber den ordnungsstetigen Bidual von $ FF$-Banachverbandsalgebren, Arch. Math. 60 (1993), 473-477. MR 1213518 (94g:46052)
  • [13] -, Ueber Bimorphismen und das Arens-Produkt bei kommutativen $ D$-Banachverbandsalgebren, Rev. Roumaine Math. Pures Appl. 39 (1994), 259-270. MR 1315492 (96d:46071)
  • [14] A. C. Zaanen, Riesz spaces. II, North-Holland, Amsterdam, 1983. MR 704021 (86b:46001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46H05, 46A40, 46B42

Retrieve articles in all journals with MSC: 46H05, 46A40, 46B42


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1308002-0
Keywords: Arens multiplication, $ f$-algebra, almost $ f$-algebra, $ d$-algebra, second order dual, bidual, order continuous bidual
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society